Does Stopping Antidepressants = Very High Sex Drive? | BlahTherapy - Online Therapy and Counseling Services.

Does Stopping Antidepressants = Very High Sex Drive?

0

I’ve recently weaned myself almost completely off of my antidepressant medications. I’ve always had a very high sex drive, but I’m getting to the point of being hypersexual. I masturbate at at least once a day and if I don’t I wake up incredibly turned on and have even woken up to my own orgasm. Don’t get me wrong, that’s a great way to wake up, but I’m becoming so obsessed with sex that I almost can’t think of anything else. I’m not sexually active, either. I just got out of a long-term (long distance) relationship.

Category: Tags: asked June 27, 2015

3 Answers

0
Orgasming once a day can have a major drain on your brain. To me, it looks like you're addicted to masturbation or masturbation/pornography. People who are addicted to masturbation are not addicted to sex, only masturbation. Although you think about having sex all time, when confronted with the option, it won't be attractive to you.It's a common misconception that anti-depressants make you happy, they only make you function. They get you to a point where you're numb enough to get to an environment where you can recover. So imagine like a chemical flood gate in your brain breaking and a whole bunch of built up sexual frustration flooding your brain. Dopamine, a chemical in your brain is something that become limited when used too much. You use dopamine when you orgasm or when you enjoy something stimulating like porn. It's the chemical of feelings and emotions. Too much use of this can cause an emotional numbing making your brain compare everything you do to the sensation of an orgasm or pornography (nothing will compare). It would be healthy to only seek stimulation from an actual human being, rather than masturbating or watching pornography. You could masturbate in moderation if you'd like, but make sure it's about every 90 days (really just try to avoid it).
0
No, although medication can have a negative effect on one's sex drive, getting off of medicine's (with those side effects) does not give you a very high sex drive in itself. If you noticed a decreased sex drive while on the meds it's likely your sex drive will return to normal once you have stopped the meds. However may I ask, why'd you stop taking the antidepressants? Did you decide on your own, or discuss it with your doctor first? If the out of control sex drive was a problem before you were on the medication, or if you were on the medication for something like bi-polar disorder, the medication could have been working(stabilizing you). And maybe you should considering staying on it.
0
Honey don't sweat it, I can wear yoga pants and dance and have an orgasim. You hear all the time about how much young boys masturbate, but I'm willing to bet that the amount is pale is comparison to how much I do it. If it feels good you and you enjoy it, what does it hurt? I can tell you, not a fucking thing.